Alert archive / Missouri / Flood Watches in 2011
Flood Watch 1, NWS Kansas City, MO
NWS Kansas City, MO issued this flood watch at Feb 27, 2011, 10:08 AM CST for 6 counties in Kansas; 27 counties in Missouri. It took effect at Feb 27, 2011, 6:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2011, 10:08 AM CST (16:08 UTC)
- In effect from
- Feb 27, 2011, 6:00 PM CST
- Expired
- Feb 27, 2011, 11:33 PM CST
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- None
All 33 counties
Atchison County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Grundy County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 382 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 505 m²/s²
- 0-3 km storm-relative helicity
- 498 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
051 WGUS63 KEAX 271608 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1008 AM CST SUN FEB 27 2011 A STORM SYSTEM OVER THE SOUTHERN ROCKIES WILL MOVE EAST INTO MISSOURI TONIGHT. HEAVY RAINFALL IS EXPECTED...MAINLY TONIGHT...WITH LOCAL AMOUNTS TO NEAR ONE INCH. GIVEN THE SNOW COVER AND SATURATED SOIL...EXCESSIVE RUNOFF WILL LIKELY CAUSE RIVER FLOODING. KSZ025-057-060-103>105-MOZ013>017-020>025-028>033-037>040-043>046- 053-054-280015- /O.NEW.KEAX.FA.A.0001.110228T0000Z-110228T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS- DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 1008 AM CST SUN FEB 27 2011 ...FLOOD WATCH IN EFFECT FROM 6 PM CST THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN KANSAS...ATCHISON KS...JOHNSON KS... LEAVENWORTH...LINN KS...MIAMI AND WYANDOTTE. IN MISSOURI... ADAIR...BATES...BUCHANAN...CALDWELL...CARROLL...CASS... CHARITON...CLAY...CLINTON...COOPER...DAVIESS...DE KALB... GRUNDY...HENRY...HOWARD...JACKSON...JOHNSON MO...LAFAYETTE... LINN MO...LIVINGSTON...MACON...PETTIS...PLATTE...RANDOLPH... RAY...SALINE AND SULLIVAN. * FROM 6 PM CST THIS EVENING THROUGH LATE TONIGHT * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH MIDNIGHT. RAINFALL AMOUNTS UP TO ONE INCH ARE POSSIBLE. THE RAIN WILL DIMINISH AFTER MIDNIGHT. * MELTING SNOW...SATURATED SOIL AND HEAVY RAINFALL MAY RESULT TO SIGNIFICANT RIVER FLOODING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ DB
2 follow-up statements
137 WGUS63 KEAX 272151 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 351 PM CST SUN FEB 27 2011 A STORM SYSTEM OVER THE SOUTHERN ROCKIES WILL MOVE EAST INTO MISSOURI TONIGHT. HEAVY RAINFALL IS EXPECTED LATE THIS AFTERNOON AND TONIGHT... WITH RAINFALL AMOUNTS AROUND ONE HALF TO ONE INCH. GIVEN THE SNOW COVER AND SATURATED SOIL...EXCESSIVE RUNOFF WILL LIKELY CAUSE RIVER FLOODING. KSZ025-057-060-103>105-MOZ013>017-020>025-028>033-037>040-043>046- 053-054-280600- /O.CON.KEAX.FA.A.0001.110228T0000Z-110228T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS- DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 351 PM CST SUN FEB 27 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN KANSAS...ATCHISON KS...JOHNSON KS...LEAVENWORTH... LINN KS...MIAMI AND WYANDOTTE. IN MISSOURI...ADAIR...BATES... BUCHANAN...CALDWELL...CARROLL...CASS...CHARITON...CLAY... CLINTON...COOPER...DAVIESS...DE KALB...GRUNDY...HENRY... HOWARD...JACKSON...JOHNSON MO...LAFAYETTE...LINN MO... LIVINGSTON...MACON...PETTIS...PLATTE...RANDOLPH...RAY...SALINE AND SULLIVAN. * THROUGH LATE TONIGHT * SHOWERS AND THUNDERSTORMS WERE CONTINUING TO DEVELOP IN EASTERN KANSAS AND WEST CENTRAL MISSOURI. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD EAST NORTHEAST THROUGH THE EVENING. RAINFALL AMOUNTS ARE EXPECTED TO BE ONE HALF TO ONE INCH...MAINLY LATE THIS AFTERNOON AND THIS EVENING. * MELTING SNOW...SATURATED SOIL AND HEAVY RAINFALL MAY RESULT TO SIGNIFICANT RIVER FLOODING. LOCAL URBAN FLOODING AND FLOODING OF LOW LYING AREAS ARE ALSO POSSIBLE. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ DB
544 WGUS63 KEAX 280533 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1133 PM CST SUN FEB 27 2011 KSZ025-057-060-103>105-MOZ013>017-020>025-028>033-037>040-043>046- 053-054-280645- /O.CAN.KEAX.FA.A.0001.000000T0000Z-110228T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS- DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 1133 PM CST SUN FEB 27 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF KANSAS AND MISSOURI HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAINFALL HAS ENDED AS THE BULK OF THE SHOWERS AND HEAVY RAIN PRODUCING THUNDERSTORMS HAS SHIFTED INTO SOUTHERN AND EAST CENTRAL MISSOURI. $$ MJ
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flood watch went out at Feb 27, 5:48 AM CST, 4 hours 20 minutes earlier.
Area forecast discussion, Feb 27, 5:48 AM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
548 AM CST SUN FEB 27 2011
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
DENSE FOG HAS BEEN ELUSIVE EXCEPT IN THE IMMEDIATE LOCAL AREA THIS
MORNING...OWING TO A TEMPORARY HALT IN LOW LEVEL WARM ADVECTION AND
ISENTROPIC NEUTRALITY OR WEAK DOWNGLIDE PER HIGH RESOLUTION MODEL
OUTPUT. THE FZDZ LAST NIGHT ALSO PUT A SOLID BARRIER OVER THE SNOW
PACK...PREVENTING MELTING AND ENTRAINMENT INTO THE BOUNDARY LAYER
GIVEN MARGINAL SURFACE TEMPS. THE ENSUING ISENTROPIC ASCENT AND WEAK
LOW LEVEL WARM ADVECTION WOULD SUGGEST THAT STRATUS SHOULD BUILD
DOWN TO THE GROUND OVER THE NEXT SEVERAL HOURS...ESPECIALLY FOCUSED
IN AN ARC THAT ROUGHLY PARALLELS THE E/W PORTION OF THE MO RIVER
INTO ERN KS. WILL DROP THE ADVISORY OVER THE ERN CWA WHERE THE LACK
OF SNOWCOVER AND DOWNSLOPE OFF THE HIGHER TERRAIN SHOULD MITIGATE
DENSE FOG POTENTIAL.
VERY CHALLENGING FORECAST FOR THE NEXT 24 HOURS ON ALL FRONTS (PUN
INTENDED). POWERFUL TROUGH ENTERING THE GREAT BASIN IS EXPECTED TO
WEAKEN AND PHASE WITH A FASTER NRN STREAM WAVE MOVING ALONG THE
US/CANADIAN BORDER. THE RESULTANT POSITIVE-TILT OPEN TROUGH DEPICTED
BY THE 00Z MODELS NOW SEEMS MORE IN LINE WITH PREVIOUS THINKING.
EXISTING SNOWPACK COUPLED WITH THE ORIENTATION OF THE MID LEVEL FLOW
TO THE DEVELOPING LOW LEVEL BAROCLINIC ZONE SHOULD EFFECTIVELY BLOCK
THE SURFACE WARM SECTOR FROM PENETRATING INTO THE CWA. HAVE LOWERED
MAX TEMPERATURES FOR TODAY AND REALLY TIGHTENED UP THE GRADIENT...
POTENTIALLY NOT ENOUGH GIVEN THE IMPACTS OF STRATUS...FOG AND
ULTIMATELY FRONTOGENETIC PRECIPITATION.
AS PREVIOUSLY STATED...LOW LEVEL ISENTROPIC ASCENT IS EXPECTED TO
ARRIVE WITHIN THE NEXT COUPLE HOURS...RESULTING IN MORE WIDESPREAD
DENSE FOG AND A RENEWED PERIOD OF DRIZZLE. WITH TIME...DEEPENING
ASCENT FOCUSED ABOVE A REGION OF STRENGTHENING LOW LEVEL BAROCLINITY
WILL BE REALIZED IN THE FORM OF ELEVATED CONVECTION THAT WILL SPREAD
NORTH AND EAST ACROSS THE CWA THIS AFTERNOON AND EVENING. STRONG
UNIDIRECTIONAL SHEAR COUPLED WITH MODEST ELEVATED INSTABILITY COULD
CERTAINLY SUPPORT SOME MARGINALLY SEVERE HAIL ACROSS THE MID
MISSOURI. WIDESPREAD SEVERE WEATHER AND ANY WIND THREAT WILL REMAIN
SOUTH OF THE CWFA GIVEN EXPECTED PLACEMENT OF THE SURFACE WARM
SECTOR. LIKELY TO CATEGORICAL POPS LOOK ON TARGET AND MADE NO
CHANGES HERE. FOR ADDITIONAL INFO REFERENCE HYDROLOGY SECTION BELOW.
LATER TONIGHT....QUESTIONS REMAINS WITH RESPECT TO THE PROSPECT OF
ANY WINTER WEATHER AS LOW LEVEL COLD ADVECTION ENSUES. THE
PROGRESSIVE POSITIVE-TILT NATURE TO THE MID LEVEL TROUGH...ALONG
WITH THE EXPECTED WEAKENING WOULD DICTATE THAT ANY POST-FRONTAL
PRECIPITATION WILL BE TIED SOLELY TO A DIMINISHING AREA OF MID LEVEL
BAROCLINITY AND A SHEARING VORTICITY LOBE. WHILE MODEL CROSS
SECTIONS WOULD TEND TO AGREE ON A LOGICAL TRANSITION FROM RAIN TO
SLEET TO SNOW...THE LOTTO CHALLENGE WILL BE DEPICTING WHERE A NARROW
SW-NE ORIENTED BAND OF PRECIPITATION WOULD DEVELOP. THIS MAY BECOME
A LAST MINUTE AUDIBLE AND WOULD NOT BE SURPRISED THAT SUCH A BAND
PERSISTS SOMEWHERE IN NW MO/NE KS LONG ENOUGH TO DROP A QUICK COUPLE
INCHES OVERNIGHT.
BOOKBINDER
MEDIUM RANGE (WEDNESDAY THROUGH SUNDAY)...
FOR THE LATER HALF OF NEXT WORK WEEK AND INTO THE WEEKEND...MID
RANGE MODELS CONTINUE TO BE IN GOOD AGREEMENT ON THE EVOLUTION OF
THE BROAD PATTERN ACROSS THE NATION INTO A PROGRESSIVE ZONAL FLOW.
IN GENERAL...WEAK /BUT BROAD/ RIDGING ACROSS THE SOUTHERN HALF CONUS
UNDER THE ZONAL FLOW THIS COMING WORK WEEK WILL CONTINUE TO SUPPORT
THE NOTION THAT TEMPERATURES WILL BE RUNNING AT TO ABOVE NORMAL
DURING THE MAJORITY OF THE FORECAST PERIODS...BUT THAT AN OCCASIONAL
INTRUSION OF COLD AIR WILL PREVENT CONDITIONS FROM BECOMING TOO
BALMY. CURRENTLY...THE DAYS THAT SHOULD RESULT IN THE MOST
NOTICEABLE FALL OFF IN TEMPERATURES...DUE TO SHORTWAVES MOVING
THROUGH THE CENTRAL CONUS...WOULD BE WEDNESDAY AND SATURDAY.
BUT...EVEN THEN...AREAS EXPECTED TO SEE THE MOST NOTICEABLE EFFECTS
WILL BE NEAR THE IOWA BORDER AS THE STRONG WESTERLIES TO THE NORTH
OF KANSAS AND MISSOURI WILL CONTINUE TO LIMIT MUCH OF THE PROGRESS
OF COLD AIR SOUTH.
AS FOR PRECIPITABLE WEATHER...FOCUS CONTINUES TO BE IN THE LATER
PERIODS OF THE COMING WORK WEEK. A VARIETY OF MID-RANGE MODELS
ADVERTISE A COUPLE OF SHORTWAVES MOVING ACROSS THE CONUS LATER THIS
WORK WEEK. FIRST WAVE WILL BE RIDING THE CANADIAN BORDER EAST
STARTING EARLY THURSDAY...PRIMING THE MOISTURE PUMP ACROSS THE
CENTRAL PLAINS...WHICH THE WARM AIR ADVECTION AHEAD OF A SECOND
SHORTWAVE /MOVING THROUGH THE GREAT BASIN INTO THE PLAINS FRIDAY/
MIGHT BE ABLE TO TAKE ADVANTAGE OF. COUPLE THIS WITH THE OBSERVATION
THAT MANY POTENTIAL MODEL SOLUTIONS ARE POINTING AT THE DEVELOPMENT
OF AN INVERTED TROUGH/WARM FRONT ACROSS THE LOWER MISSOURI RIVER
VALLEY FRIDAY EXTENDING FROM THE LEE SIDE TROUGH ASSOCIATED WITH THE
DIGGING SHORTWAVE...HAVE OPTED TO FOCUS OUR HIGHEST POPS IN THE
FRIDAY DAY/NIGHT PERIODS AS A RESULT.
CUTTER
&&
.HYDROLOGY...
RIVER FLOODING HAS ENDED ACROSS THE CWA AS OF LAST EVENING BUT A
NUMBER OF STREAMS REMAIN ELEVATED. DO HAVE SOME CONCERNS WITH
POSSIBLE AREAL AND RIVER FLOODING TONIGHT. THIS THREAT HAS INCREASED
IN PART DUE TO LAST NIGHTS FREEZING DRIZZLE WHICH PLACED A CRUST OF
ICE ATOP THE EXISTING SNOW PACK. THIS WILL MAKE MELTING DIFFICULT
GIVEN THE MARGINAL TEMPERATURES AND LACK OF SUNSHINE TODAY.
THUS...THERE IS AN INCREASED CHANCE AT EXCESSIVE RUNOFF WITH THE
POTENTIAL FOR AN INCH OR MORE OF RAINFALL TODAY AND TONIGHT...ALONG
WITH THE MELTING THAT WILL THEN RESULT FROM DIRECT CONTACT WITH
PRECIPITATION.
ALTHOUGH NO FLOOD WATCH IS PLANNED AT THIS TIME...WILL MENTION THE
PROSPECTS FOR FLOODING IN THE HAZARDOUS WEATHER OUTLOOK.
BOOKBINDER
&&
.AVIATION...
FOR THE 12Z TAFS...A WARM FRONT IS NOTED SLOWLY MOVING NORTH THROUGH
SOUTHERN MISSOURI EARLY THIS MORNING. MOISTURE ADVECTING NORTH ACROSS
THIS BOUNDARY HAS RESULTED IN WIDESPREAD DRIZZLE AND FOG ACROSS
WESTERN MISSOURI...WITH LIFR CONDITIONS AT ALL THE TERMINALS. RADAR
RETURNS INDICATE THAT MORE MOISTURE IS MOVING THIS WAY...AND WITH THE
FRONT EXPECTED TO STALL JUST SOUTH OF KANSAS CITY...EXPECTATIONS ARE
THAT ALL THE TERMINALS WILL LIKELY REMAIN IN THE SOUPY LIFR
CONDITIONS THROUGH THE MORNING AND AFTERNOON HOURS. WIDESPREAD
SHOWERS...OR LATE MORNING THROUGH AFTERNOON THUNDERSTORM
ACTIVITY...COULD HELP IMPROVE CONDITIONS...BUT CONFIDENCE IS TOO LOW
IN TIMING OR PLACEMENT OF POTENTIAL CONVECTION TO WARRANT ADVERTISING
IMPROVING CONDITIONS FOR THE AFTERNOON HOURS. INSTEAD...LEFT
IMPROVEMENT OF CONDITIONS TO IFR TO THE EVENING HOURS AS THE PARENT
UPPER LEVEL STORM SYSTEM BEGINS MOVING ACROSS MISSOURI. HAVE KEPT A
PROB30 GROUP IN THE LATER HOURS OF THE TAF DUE TO THE FLEETING
POTENTIAL FOR A BRIEF CHANGE OVER IN PRECIPITATION TYPE AS THE SYSTEM
EXITS THE REGION THIS EVENING.
CUTTER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR MOZ021-022-028>030-
037-038-043-044-053-054.
KS...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR KSZ057-060-103>105.
&&
WFO EAXHazardous weather outlook, Feb 27, 5:46 AM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 546 AM CST SUN FEB 27 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 546 AM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... DENSE FOG. SEVERE THUNDERSTORMS WITH LARGE HAIL. AREAS OF DENSE FOG AND DRIZZLE WILL PERSIST ACROSS EASTERN KANSAS AND WESTERN MISSOURI THIS MORNING...INCLUDING THE GREATER KANSAS CITY AREA SOUTHWARD TOWARD PAOLA AND PLEASANTON. VISIBILITIES OF ONE QUARTER MILE OR LESS AT TIMES ARE EXPECTED. DESPITE THE COLD AIR IN PLACE AT THE SURFACE...A MOIST AND UNSTABLE AIRMASS ALOFT WILL OVERSPREAD THE REGION THIS MORNING...NORTH OF A STRONG WARM FRONT LOCATED OVER NORTHERN OKLAHOMA INTO EXTREME SOUTHWEST MISSOURI. THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY THIS AFTERNOON AND SPREAD NORTH AND EAST DURING THE AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS COULD BECOME SEVERE...PRIMARILY ALONG AND SOUTH OF INTERSTATE 70...WITH LARGE HAIL THE EXPECTED THREAT. THE COMBINATION OF HEAVY RAIN AND SNOWMELT COULD LEAD TO RENEWED FLOODING OF RIVERS OR LOW LYING AREAS OVER THE NEXT SEVERAL DAYS. LATER TONIGHT...AS COLDER AIR MOVES IN BEHIND THE STORM SYSTEM...ANY LINGERING PRECIPITATION WILL CHANGE TO SLEET AND THEN SNOW. IF PRECIPITATION LINGERS ACROSS NORTHWEST MISSOURI AND ADJACENT NORTHEAST KANSAS LONG ENOUGH...A QUICK INCH OR TWO OF SNOW CANNOT BE RULED OUT LATER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTH OF INTERSTATE 70 THIS AFTERNOON AND EVENING. BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 9:15 PM CST | Dense Fog Advisory | EAX | Johnson, Leavenworth, Linn, Miami, Wyandotte | 20 hr |
| Feb 27, 3:26 PM CST | Severe Thunderstorm Warning | EAX | Linn, Miami | 34 min |
| Feb 27, 4:20 PM CST | Areal Flood Advisory | EAX | Johnson, Leavenworth, Miami, Wyandotte | 7 hr |
| Feb 27, 3:12 PM CST | River Flood Warning | EAX | Cooper | 28 hr |
| Feb 27, 3:51 PM CST | Severe Thunderstorm Warning | EAX | Cass | 39 min |
| Feb 27, 4:21 PM CST | Special Weather Statement | EAX | Johnson | 39 min |
| Feb 27, 4:43 PM CST | Areal Flood Advisory | EAX | Caldwell, Carroll, Daviess, Jackson, Johnson, Lafayette and 5 more | 6 hr |
| Feb 27, 4:50 PM CST | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Pettis, Saline | 25 min |
| Feb 27, 4:54 PM CST | Special Weather Statement | EAX | Cass, Jackson, Johnson, Lafayette | 51 min |
| Feb 27, 5:07 PM CST | Areal Flood Advisory | EAX | Chariton, Cooper, Howard, Linn, Macon, Randolph and 1 more | 6 hr |
| Feb 27, 5:21 PM CST | Special Weather Statement | EAX | Saline | 24 min |
| Feb 27, 5:37 PM CST | Special Weather Statement | EAX | Randolph | 23 min |
| Feb 27, 5:40 PM CST | Special Weather Statement | EAX | Randolph | 50 min |
| Feb 27, 5:43 PM CST | River Flood Warning | EAX | Cass, Henry, Johnson | 45 hr |
| Feb 27, 5:43 PM CST | River Flood Warning | EAX | Johnson, Pettis | 39 hr |
| Feb 27, 5:43 PM CST | River Flood Warning | EAX | Bates, Cass, Henry | 45 hr |
| Feb 27, 5:57 PM CST | Severe Thunderstorm Warning | EAX | Randolph | 18 min |
Nearby
Flood Watches in Missouri, 2011Flood Watches in Kansas, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.